| Model Number |
SPH100250-20 |
| Medical Device Problem Code |
Positioning Failure (1158)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
11/23/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This initial mdr will be the only report submitted for mfr report #3008114965-2017-00511.Initial reporter and patient information have been requested but were not provided.Krd/hcg g1: codman and shurtleff inc., (b)(4) depuy synthes products, inc.((b)(4)) the product is expected to be returned for analysis, however it has not been received.Additional information will be submitted within 30 days of receipt.
Event or Problem Description
It was reported by a healthcare professional that a micrusphere coil ((b)(4)) was used during a procedure and the coil could not be detached.The coil was withdrawn from the patient and another was used to complete the procedure.There is not report of patient injury.
Additional Manufacturer Narrative
Product complaint # (b)(4).This follow-up mdr is the only report being submitted for mfr report #3008114965-2017-00511.This report contains both a correction and additional information.Correction: the initial mdr submitted on december 20, 2017 should have contained the device receipt information, however it was inadvertently missed.Section d10 has been updated with the correct information.The device was received on december 13, 2017.Additional information received on december 21, 2017: the facility name is inner mongolia medical university, located at no.1, tongdao north road, hohhot, inner mongolia, china.Additional information received on january 03, 2018 there was no damage noted to the coil/coil delivery system/detachment system prior to use.The size/brand of microcatheter used during the procedure is unknown, however, there were no kinks or bends noted to the microcatheter that may have contributed to the reported event.The coil was not stretched when it was removed and it was still attached to the delivery system.An enpower dcb and enpower connecting cable (both lot unknown) were used during the procedure.The green system ready light illuminated during the case.All connections appeared to fit properly without application of excessive force.The same enpower dcb and connecting cable were used successfully with subsequent coils.There were no adverse events to the patient as a result and there was no procedural delay.The intended procedure was coil embolization of an intracranial aneurysm.The product has been forwarded to codman for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Product complaint # (b)(4).This final mdr will be the only report submitted for mfr report #3008114965-2017-00511.Conclusion: the embolic coil is not attached and was not returned.Approximately 20 cm of the device positioning unit (dpu) core wire is protruding from the skive of the translucent introducer sheath.There is blood in the translucent introducer sheath.A second section of dpu core wire, approximately 25 cm long, protrudes from the skive of the translucent introducer sheath near the resheathing tool.The dpu core wire is bent at the strain relief.The resistance heating (rh) coil has not heated.Microscopic image of blood in the translucent introducer sheath.The v-notch of the resheathing tool is undamaged.The resistance of the device was tested with multimeter.Resistance was 50.9 , which is within the specification range of 48.5 ¿ 56.0.The device was connected to lab detachment control box dcb000005-00 with enpower connecting cable and the power was turned on.The system ready light illuminated.Detachment cannot be tested, since the embolic coil is already detached.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint that the embolic coil failed to detach cannot be confirmed.The embolic coil was not attached and not returned with the device.Evaluation of the rh coil indicates that it had not heated, and so detachment of the embolic coil was mechanical.Resistance of the dpu measured within specification and the device caused the system ready light to illuminate, indicating that a detach cycle could be initiated to detach the embolic coil.The dcb and connecting cable used during the event were not returned.Without return of these devices, the cause of the reported event cannot be determined.In addition to the reported event, the returned device was observed with the dpu core wire protruding from the skive of the translucent introducer sheath in two places.Also, there is a bend in the dpu core wire at the strain relief.These are evidence that excessive force was applied to the device, possibly in an attempt to overcome resistance.Resistance may have been felt as a result of insufficient flush.The presence of blood in the translucent introducer sheath suggests that an insufficient flush was maintained.The ifu states that continuous infusion of an appropriate flush solution is required for optimal performance, and also indicates that the flush should be verified in the event of resistance.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.